advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Nova Scotia, Canada:

My four year old daughter, diagnosed with type 1 diabetes eight months ago, has started to experience hypoglycemic episodes at night time. Her sugar level is dropping to between 1.3-2.3 mmol/L [23-41 mg/dl], between 2:00-3:00 am nightly, and she then rebounds to anywhere between 10.0-18.0 mmol/L [180-324 mg/dl]. She is currently taking 5 units of slow release and 2 units of fast-acting insulin at bedtime (8:00 pm) followed by her nighttime snack. Can you tell me the name of this condition? Is there anything we can change in her current routine to help prevent it?

Answer:

It may be that her night-time hypos are due to her insulin regimen, possibly the fast acting insulin she is getting in the evening. It is worthwhile speaking to your daughter's diabetes team as a change in the insulin dose or type may help to sort out this problem.

JS

DTQ-20020527144645
Original posting 12 Jun 2002
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.